MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45703-XPN1A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "wire broken" prior to use.No patient involvement was reported.
 
Additional Manufacturer Narrative
(b)(4).The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The customer returned one guide wire assembly for analysis.Signs-of-use were observed on the guide wire and inside the guide wire tubing, which contradicts the customer report that the defect was observed prior to use.The customer was contacted as part of this discrepancy, and they stated that the sample was handled with bloody gloves; however, they cannot 100% confirm.Visual analysis revealed that the guide wire was kinked due to offset coils at the distal j-bend.This resulted in the j-bend to be slightly misshapen.During full assembly, the kink on the guide wire would have been located within the cap during packaging, shipping, and storage.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kink on the guide wire 599mm from the proximal weld.The guide wire total length measured 606mm, which was within the specification limits of 600mm-608mm per the guide wire product drawing.The kink and the guidewire total length were measured via calibrated ruler.The guide wire outer diameter measured 0.790mm via calibrated caliper, which was within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The functional inspection was performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guide wire was inserted through a lab inventory arrow raulerson syringe (ars)/ introducer needle subassembly.Little to no resistance was observed as the guide wire passed completely through the subassembly.A manual tug test confirmed both welds were intact.Feedback from the purchasing facility indicated that the damage could have occurred during the supplier manufacturing or during storage/handling of the assembly.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".A device history record review was performed, and no relevant findings were identified.The root cause of the issue was undetermined at this time and further investigations were initiated to further analyse this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "wire broken" prior to use.No patient involvement was reported.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17999003
Report Number9680794-2023-00874
Device Sequence Number5830995
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public10801902162042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number33F23D0949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown